Missouri, 2005

Flood in Missouri, June 11, 2005

June 11, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 11, 2:20 AM CST, 8 hours 40 minutes earlier.

Area forecast discussion, Jun 11, 2:20 AM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT SAT JUN 11 2005

.DISCUSSION...
MAIN CONCERN CONTINUES TO REVOLVE AROUND THUNDERSTORM CHANCES
THROUGH THE WEEKEND AND INTO THE FIRST OF NEXT WEEK AS ACTIVE
SOUTHWEST FLOW PATTERN CONTINUES. CURRENT STORMS COMING INTO
FORECAST AREA ARE AHEAD OF A SHORTWAVE LIFTING INTO NEBRASKA AT THIS
TIME. HOWEVER...NAM ALSO SHOWING MCV ASSOCIATED WITH THE STORMS
CURRENTLY IN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA...MOVING INTO
EASTERN KANSAS BY MIDDAY TODAY. THUS EXPECT AREAS TO SEE ANOTHER
ROUND OF STORMS DURING THE DAY TODAY BEFORE THIS WAVE MOVES PAST.
FINALLY SHOULD SEE A BIT OF A BREAK IN THE ACTION THIS EVENING AS A
STRONGER SHORT WAVE DEEPENS IN THE FOUR CORNER AREAS TONIGHT. MAY
SEE SOME INITIAL WARM AIR ADVECTION DEVELOPMENT INTO KANSAS LATE
TONIGHT...WHICH MAY SET STORMS OFF DURING THE DAY ON SUNDAY...BUT
MAIN SHOW SHOULD NOT COME UNTIL LATE SUNDAY NIGHT AND INTO MONDAY
WITH MAIN UPPER SHORT WAVE.  EXPECT THIS WAVE TO BE CLEARING
FORECAST AREA BY LATE IN THE DAY ON MONDAY FINALLY BRINGING AN END
TO ALL OUR ACTIVE WEATHER.

ROUNDS OF HEAVY RAIN TODAY WILL CONTINUE TO CAUSE LOCALIZED FLOODING
PROBLEMS...BUT NOT EXPECTING AN EXTENDED PERIOD OF RAINFALL THAT
COULD LEAD TO MAJOR FLOODING...SO NO FLOOD WATCH PLANNED.  SUNDAY
NIGHT AND INTO MONDAY MAY BE A DIFFERENT STORY SO WILL HAVE TO BE
MONITORED.

TEMPERATURES ABOUT STATUS QUO THROUGH MONDAY...WITH EXPECTED CLOUD
DEBRIS AND RAINFALL TO KEEP THEM A BIT IN CHECK.

PC

&&
.PREV DISCUSSION...
345 PM FRI...
MCV THAT WENT ACROSS SOUTHEAST KANSAS MANAGED TO START UP SOME
CONVECTION THIS AFTERNOON ACROSS THE FORECAST AREA. THE STRONGEST
WAS IN THE EASTERN CWA HERE THEY WERE ABLE TO DESTABILIZE UNDER GOOD
INSOLATION.  ONCE THIS ACTIVITY MOVES EAST...WE WAIT FOR THE NEXT
ROUND COMING OUT OF OKLAHOMA.  SOME CONCERN THAT THE CONVECTION OUT
WEST HAS INITIATED MUCH EARLIER THAN USUAL...WITH LESS EXPLOSIVE
INSTABILITY IN CENTRAL KANSAS THAN THE LAST SEVERAL DAYS.
NEVERTHELESS...SHOULD SEE CONVECTION CONTINUE TO MOVE NORTHEAST AND
MOST HEAVILY AFFECT NORTHWEST MISSOURI LATER TONIGHT.  SOME BUCKLING
IN THE FLOW WHICH ALONG WITH SLIGHT VEER TO THE LLVL JET...MAY TURN
CONVECTION MORE ENE AROUND MIDNIGHT OR SO.

NOT PLAYING IT CUTE WITH POPS THE REST OF THE WEEKEND.  UNSTABLE
AIRMASS CONTINUES...ALONG WITH OUTFLOW BOUNDARIES AND WEAK WAVES IN
SOUTHWEST FLOW.  UNTIL FRONT MAKES IT THROUGH...WILL CONTINUE TO SEE
AFTERNOON ACTIVITY.

CONVECTION WILL LINGER ON THROUGH MONDAY AS THE TROUGH...THAT HAD
BEEN DOMINATING THE ROCKY MOUNTAINS...EJECTS THROUGH THE NORTHERN
PLAINS. MODEL SOLUTIONS HAVE BEGUN TO CONVERGE...BUT THE PRECISE
TIMING IS STILL A BIT UNCERTAIN. ECMWF REMAINS THE SLOWEST MODEL
WHILE THE NAM IS THE QUICKEST...THE GFS/CANADIAN MODELS LANGUISH IN
BETWEEN. SHORTWAVE ENERGY PROGGED TO DROP INTO THE ROCKY MOUNTAIN
TROUGH THIS WEEKEND LOOKS SUFFICIENT TO WRAP UP INTO A CUTOFF
LOW...WHICH WOULD THEN BEGIN MOVING EAST UNDER A DEVELOPING
CONTINENTAL RIDGE. THIS SCENARIO IS CONSISTENT WITH WHAT THE MODELS
ARE ADVERTISING FOR NEXT WEEK. GIVEN THE CONVERGENCE OF THE MODEL
SOLUTIONS...BUT UNCERTAINTY IN THE INHIBITING STRENGTH OF THE EAST
COAST RIDGE...I HAVE GONE WITH A BLENDED SOLUTION. TO ACCOUNT FOR
THE SLOWER PROGRESS OF THE LOW...AND ASSOCIATED COLD FRONT...I HAVE
KEPT CHANCE POPS THROUGH MONDAY NIGHT. AS THE LOW MOVES EAST HIGH
PRESSURE WILL SLIDE IN BEHIND THE LOW CLEARING THE FORECAST OF ANY
PRECIPITATION FROM TUESDAY ON. TEMPERATURES WILL ALSO DROP A FEW
DEGREES...BUT GIVEN THE BROAD RIDGE...THEY ARE ONLY EXPECTED TO DROP
BACK TO AROUND SEASONALLY NORMAL VALUES.

LVQ/RC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 11, 5:05 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 AM CDT SAT JUN 11 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
605 AM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS THIS MORNING IS EXPECTED TO MOVE
THROUGH EAST CENTRAL KANSAS INTO WESTERN MISSOURI...AND CONTINUE TO
TRACK INTO CENTRAL MISSOURI BY MIDDAY. THIS LINE OF STORMS WILL BE
CAPABLE OF PRODUCING STRONG WINDS AND VERY HEAVY RAINFALL. ISOLATED
SEVERE CAN NOT BE RULED OUT.  ADDITIONAL SCATTERED THUNDERSTORM
DEVELOPMENT MAY OCCUR THIS AFTERNOON BUT SHOULD DIMINISH THIS EVENING AS
THE AREA SEES A BRIEF BREAK IN THE UPPER LEVEL DISTURBANCES THAT
HAVE SET OFF THE LATEST ROUNDS OF THUNDERSTORMS.

WITH THE ALREADY VERY WET GROUND..HEAVY RAINS FROM THE THUNDERSTORMS
MAY PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ONGOING THUNDERSTORMS IN WESTERN KANSAS SUNDAY MORNING ARE EXPECTED
TO MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI LATER SUNDAY
AFTERNOON. TTHE MAIN THREAT WOULD BE DAMAGING WINDS AND HAIL FROM
THESE STORMS.

THE REMNANTS OF TROPICAL STORM ARLENE ARE EXPECTED TO MOVE
INTO WESTERN KENTUCKY SUNDAY AFTERNOON...WHICH SHOULD KEEP THE
MOISTURE EAST OF THE OUTLOOK AREA.

SUNDAY NIGHT...A MORE PRONOUNCED TROUGH OF LOW PRESSURE IN THE UPPER
LEVELS OF THE ATMOSPHERE WILL BE MOVING INTO THE NORTHERN AND CENTRAL
PLAINS. AS IT APPROACHES...STRONGER STORMS ARE EXPECTED TO DEVELOP IN
EASTERN KANSAS AND WESTERN MISSOURI LATE SUNDAY NIGHT AND CONTINUE
INTO MONDAY. THERE WILL BE A POTENTIAL OF SEVERE WEATHER WITH THESE
STORMS...INCLUDING DAMAGING WINDS...HAIL AND TORNADOES.  THE STORMY
WEATHER PATTERN SHOULD FINALLY COME TO AN END MONDAY NIGHT.

WITH THE ADDITIONAL RAINFALL...FLOODING...BOTH FLASH FLOOD AND RIVER
FLOOD IN NATURE...WILL REMAIN A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH MONDAY EVENING.

PC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Livingston

When
June 11, 11:00 AM CST to 1:00 PM CST
Where
Livingston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.717, -90.433

The Grand River near Sumner crested at 26.03 feet, or 0.03 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459402.